Oklahoma, 2015

Drought in Oklahoma, May 1 to 31, 2015

May 1 to 31, 2015 · NWS OUN · 33 events in 33 counties and zones

With record rains occurring through the month of May, drought was completely eradicated.

Where it happened

Every event with a place to put it; 33 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
33

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS OUN wrote it up.

With record rains occurring through the month of May, drought was completely eradicated.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before the first event at Apr 30, 9:51 PM CST, 2 hours 9 minutes earlier.

Area forecast discussion, Apr 30, 9:51 PM CST, 2 hours 9 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE NORMAN OK
1051 PM CDT THU APR 30 2015

.AVIATION...
01/06Z TAFS... VFR CONDITIONS EXPECTED TO PREVAIL. HIGH LEVEL
CLOUDS WILL INCREASE TOMORROW AND GENERALLY LIGHT SOUTHEAST
SURFACE WINDS.

&&

.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK  53  79  55  79 /   0   0   0   0
HOBART OK         51  80  53  80 /   0   0   0   0
WICHITA FALLS TX  52  80  54  80 /   0   0   0   0
GAGE OK           49  80  54  82 /   0   0   0   0
PONCA CITY OK     50  79  55  81 /   0   0   0   0
DURANT OK         54  79  54  79 /   0   0   0   0

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
TX...NONE.
&&

23/11
Hazardous weather outlook, Apr 30, 10:17 AM CST, 13 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1117 AM CDT THU APR 30 2015

OKZ004>048-050>052-TXZ083>090-011630-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-
NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-
BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-
CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-
TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-
JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-
FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1117 AM CDT THU APR 30 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN...
WESTERN...CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH
TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

.THUNDERSTORMS...
THUNDERSTORM CHANCES RETURN TO THE AREA BEGINNING LATE SUNDAY
AND INCREASE TUESDAY INTO WEDNESDAY. THERE WILL BE A CHANCE OF
HEAVY RAINFALL AS WELL AS SOME STRONG TO SEVERE STORMS...
ESPECIALLY ON TUESDAY AND WEDNESDAY.

GET GRAPHICS AND MORE DETAILS AT WEATHER.GOV/NORMAN...AND FOLLOW
OUR WEATHER FORECAST OFFICE ON TWITTER AND FACEBOOK.

30/25

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

33 drought. Local standard time, as filed.

Drought, Alfalfa

When
May 1, 12:00 AM CST to May 31, 11:59 PM CST
Where
Alfalfa forecast zone
Reported by
Drought Monitor
Coordinates
36.731, -98.324 (the zone’s center; the record gives no point)

With record rains throughout the month of May, drought was completely eradicated in the county.

Drought, Beckham

When
May 1, 12:00 AM CST to May 31, 11:59 PM CST
Where
Beckham forecast zone
Reported by
Drought Monitor
Coordinates
35.269, -99.682 (the zone’s center; the record gives no point)

With record rains throughout the month of May, drought was completely eradicated in the county.

Drought, Blaine

When
May 1, 12:00 AM CST to May 31, 11:59 PM CST
Where
Blaine forecast zone
Reported by
Drought Monitor
Coordinates
35.875, -98.433 (the zone’s center; the record gives no point)

With record rains throughout the month of May, drought was completely eradicated in the county.

Drought, Caddo

When
May 1, 12:00 AM CST to May 31, 11:59 PM CST
Where
Caddo forecast zone
Reported by
Drought Monitor
Coordinates
35.174, -98.375 (the zone’s center; the record gives no point)

With record rains throughout the month of May, drought was completely eradicated in the county.

Drought, Comanche

When
May 1, 12:00 AM CST to May 31, 11:59 PM CST
Where
Comanche forecast zone
Reported by
Drought Monitor
Coordinates
34.662, -98.472 (the zone’s center; the record gives no point)

With record rains throughout the month of May, drought was completely eradicated in the county.

Drought, Cotton

When
May 1, 12:00 AM CST to May 31, 11:59 PM CST
Where
Cotton forecast zone
Reported by
Drought Monitor
Coordinates
34.290, -98.372 (the zone’s center; the record gives no point)

With record rains throughout the month of May, drought was completely eradicated in the county.

Drought, Custer

When
May 1, 12:00 AM CST to May 31, 11:59 PM CST
Where
Custer forecast zone
Reported by
Drought Monitor
Coordinates
35.639, -99.001 (the zone’s center; the record gives no point)

With record rains throughout the month of May, drought was completely eradicated in the county.

Drought, Dewey

When
May 1, 12:00 AM CST to May 31, 11:59 PM CST
Where
Dewey forecast zone
Reported by
Drought Monitor
Coordinates
35.988, -99.008 (the zone’s center; the record gives no point)

With record rains throughout the month of May, drought was completely eradicated in the county.

Drought, Ellis

When
May 1, 12:00 AM CST to May 31, 11:59 PM CST
Where
Ellis forecast zone
Reported by
Drought Monitor
Coordinates
36.218, -99.755 (the zone’s center; the record gives no point)

With record rains throughout the month of May, drought was completely eradicated in the county.

Drought, Garfield

When
May 1, 12:00 AM CST to May 31, 11:59 PM CST
Where
Garfield forecast zone
Reported by
Drought Monitor
Coordinates
36.379, -97.783 (the zone’s center; the record gives no point)

With record rains throughout the month of May, drought was completely eradicated in the county.

Drought, Garvin

When
May 1, 12:00 AM CST to May 31, 11:59 PM CST
Where
Garvin forecast zone
Reported by
Drought Monitor
Coordinates
34.705, -97.309 (the zone’s center; the record gives no point)

With record rains throughout the month of May, drought was completely eradicated in the county.

Drought, Grady

When
May 1, 12:00 AM CST to May 31, 11:59 PM CST
Where
Grady forecast zone
Reported by
Drought Monitor
Coordinates
35.017, -97.884 (the zone’s center; the record gives no point)

With record rains throughout the month of May, drought was completely eradicated in the county.

Drought, Grant

When
May 1, 12:00 AM CST to May 31, 11:59 PM CST
Where
Grant forecast zone
Reported by
Drought Monitor
Coordinates
36.796, -97.786 (the zone’s center; the record gives no point)

With record rains throughout the month of May, drought was completely eradicated in the county.

Drought, Greer

When
May 1, 12:00 AM CST to May 31, 11:59 PM CST
Where
Greer forecast zone
Reported by
Drought Monitor
Coordinates
34.936, -99.561 (the zone’s center; the record gives no point)

With record rains throughout the month of May, drought was completely eradicated in the county.

Drought, Harmon

When
May 1, 12:00 AM CST to May 31, 11:59 PM CST
Where
Harmon forecast zone
Reported by
Drought Monitor
Coordinates
34.744, -99.846 (the zone’s center; the record gives no point)

With record rains throughout the month of May, drought was completely eradicated in the county.

Drought, Harper

When
May 1, 12:00 AM CST to May 31, 11:59 PM CST
Where
Harper forecast zone
Reported by
Drought Monitor
Coordinates
36.789, -99.667 (the zone’s center; the record gives no point)

With record rains throughout the month of May, drought was completely eradicated in the county.

Drought, Jackson

When
May 1, 12:00 AM CST to May 31, 11:59 PM CST
Where
Jackson forecast zone
Reported by
Drought Monitor
Coordinates
34.588, -99.415 (the zone’s center; the record gives no point)

With record rains throughout the month of May, drought was completely eradicated in the county.

Drought, Jefferson

When
May 1, 12:00 AM CST to May 31, 11:59 PM CST
Where
Jefferson forecast zone
Reported by
Drought Monitor
Coordinates
34.111, -97.836 (the zone’s center; the record gives no point)

With record rains throughout the month of May, drought was completely eradicated in the county.

Drought, Kay

When
May 1, 12:00 AM CST to May 31, 11:59 PM CST
Where
Kay forecast zone
Reported by
Drought Monitor
Coordinates
36.818, -97.144 (the zone’s center; the record gives no point)

With record rains throughout the month of May, drought was completely eradicated in the county.

Drought, Kingfisher

When
May 1, 12:00 AM CST to May 31, 11:59 PM CST
Where
Kingfisher forecast zone
Reported by
Drought Monitor
Coordinates
35.945, -97.942 (the zone’s center; the record gives no point)

With record rains throughout the month of May, drought was completely eradicated in the county.

Drought, Kiowa

When
May 1, 12:00 AM CST to May 31, 11:59 PM CST
Where
Kiowa forecast zone
Reported by
Drought Monitor
Coordinates
34.916, -98.981 (the zone’s center; the record gives no point)

With record rains throughout the month of May, drought was completely eradicated in the county.

Drought, Logan

When
May 1, 12:00 AM CST to May 31, 11:59 PM CST
Where
Logan forecast zone
Reported by
Drought Monitor
Coordinates
35.919, -97.443 (the zone’s center; the record gives no point)

With record rains throughout the month of May, drought was completely eradicated in the county.

Drought, Major

When
May 1, 12:00 AM CST to May 31, 11:59 PM CST
Where
Major forecast zone
Reported by
Drought Monitor
Coordinates
36.312, -98.536 (the zone’s center; the record gives no point)

With record rains throughout the month of May, drought was completely eradicated in the county.

Drought, McClain

When
May 1, 12:00 AM CST to May 31, 11:59 PM CST
Where
McClain forecast zone
Reported by
Drought Monitor
Coordinates
35.009, -97.444 (the zone’s center; the record gives no point)

With record rains throughout the month of May, drought was completely eradicated in the county.

Drought, Noble

When
May 1, 12:00 AM CST to May 31, 11:59 PM CST
Where
Noble forecast zone
Reported by
Drought Monitor
Coordinates
36.389, -97.230 (the zone’s center; the record gives no point)

With record rains throughout the month of May, drought was completely eradicated in the county.

Drought, Payne

When
May 1, 12:00 AM CST to May 31, 11:59 PM CST
Where
Payne forecast zone
Reported by
Drought Monitor
Coordinates
36.077, -96.976 (the zone’s center; the record gives no point)

With record rains throughout the month of May, drought was completely eradicated in the county.

Drought, Roger Mills

When
May 1, 12:00 AM CST to May 31, 11:59 PM CST
Where
Roger Mills forecast zone
Reported by
Drought Monitor
Coordinates
35.688, -99.696 (the zone’s center; the record gives no point)

With record rains throughout the month of May, drought was completely eradicated in the county.

Drought, Stephens

When
May 1, 12:00 AM CST to May 31, 11:59 PM CST
Where
Stephens forecast zone
Reported by
Drought Monitor
Coordinates
34.486, -97.851 (the zone’s center; the record gives no point)

With record rains throughout the month of May, drought was completely eradicated in the county.

Drought, Tillman

When
May 1, 12:00 AM CST to May 31, 11:59 PM CST
Where
Tillman forecast zone
Reported by
Drought Monitor
Coordinates
34.373, -98.924 (the zone’s center; the record gives no point)

With record rains throughout the month of May, drought was completely eradicated in the county.

Drought, Washita

When
May 1, 12:00 AM CST to May 31, 11:59 PM CST
Where
Washita forecast zone
Reported by
Drought Monitor
Coordinates
35.290, -98.992 (the zone’s center; the record gives no point)

With record rains throughout the month of May, drought was completely eradicated in the county.

Drought, Woods

When
May 1, 12:00 AM CST to May 31, 11:59 PM CST
Where
Woods forecast zone
Reported by
Drought Monitor
Coordinates
36.767, -98.865 (the zone’s center; the record gives no point)

With record rains throughout the month of May, drought was completely eradicated in the county.

Drought, Woodward

When
May 1, 12:00 AM CST to May 31, 11:59 PM CST
Where
Woodward forecast zone
Reported by
Drought Monitor
Coordinates
36.423, -99.265 (the zone’s center; the record gives no point)

With record rains throughout the month of May, drought was completely eradicated in the county.

Drought, Canadian

When
May 1, 12:00 AM CST to May 31, 11:59 PM CST
Where
Canadian forecast zone
Reported by
Drought Monitor
Coordinates
35.542, -97.982 (the zone’s center; the record gives no point)

With record rains throughout the month of May, drought was completely eradicated in the county.

What these are

Drought
A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oklahoma in 2015Every state in 2015This day in weather historyWarnings in Oklahoma, May 2015

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 570502, 570503, 570504, 570505, 570506, 570508, 570509, 570510, 570511, 570512, 570513, 570514, 570515, 570516, 570517, 570518, 570519, 570520, 570521, 570522, 570523, 570524, 570525, 570526, 570527, 570528, 570529, 570530, 570531, 570532, 570533, 570534, 570535.